Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 195, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 27, 2011, 12:16 AM CDT for McCook County, Minnehaha County, South Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2011, 12:16 AM CDT (05:16 UTC)
- Expired
- Jul 27, 2011, 1:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCook County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 22 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:35 AM CDT | TSTM WND GST 60 | 6 Nne Humboldt, SD | THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH KNOCKED DOWN 2 TO 3 INCH DIAMETER TREE BRANCHES. HEAVY RAIN ACCOMPANIED THE STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 8:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3555 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 7.2
- Supercell composite
- 32.6
The text
As transmitted, in the capitals the NWS used until 2016.
424 WUUS53 KFSD 270516 SVRFSD SDC087-099-270600- /O.NEW.KFSD.SV.W.0195.110727T0516Z-110727T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1216 AM CDT WED JUL 27 2011 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA... WESTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA... * UNTIL 100 AM CDT * AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTROSE...OR 19 MILES SOUTH OF MADISON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUMBOLDT AROUND 1225 AM CDT... COLTON AROUND 1235 AM CDT... HARTFORD AROUND 1240 AM CDT... CROOKS AND BALTIC AROUND 1250 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4377 9670 4351 9680 4367 9728 4383 9721 TIME...MOT...LOC 0516Z 288DEG 27KT 4373 9714 WIND...HAIL 60MPH <1.00IN $$ JM
2 follow-up statements
406 WWUS53 KFSD 270537 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1237 AM CDT WED JUL 27 2011 SDC087-099-270600- /O.CON.KFSD.SV.W.0195.000000T0000Z-110727T0600Z/ MINNEHAHA SD-MCCOOK SD- 1237 AM CDT WED JUL 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL MCCOOK AND WESTERN MINNEHAHA COUNTIES UNTIL 100 AM CDT... AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF HUMBOLDT...OR 17 MILES NORTHWEST OF SIOUX FALLS...MOVING EAST AT 30 MPH. IN ADDITION...AT 1235 AM CDT, A 60 MPH WIND GUST WAS REPORTED 6 MILES NORTHEAST OF HUMBOLDT WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... CROOKS AND BALTIC AROUND 1250 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4377 9670 4351 9680 4367 9728 4383 9721 TIME...MOT...LOC 0537Z 288DEG 27KT 4368 9693 WIND...HAIL 60MPH <1.00IN $$ JM
356 WWUS53 KFSD 270559 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1259 AM CDT WED JUL 27 2011 SDC087-099-270609- /O.EXP.KFSD.SV.W.0195.000000T0000Z-110727T0600Z/ MINNEHAHA SD-MCCOOK SD- 1259 AM CDT WED JUL 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCCOOK AND WESTERN MINNEHAHA COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4377 9670 4351 9680 4367 9728 4383 9721 TIME...MOT...LOC 0559Z 288DEG 27KT 4363 9671 $$ JM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:20 PM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Jul 26, 3:20 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT TUE JUL 26 2011 .DISCUSSION... MAIN CONCERN FOR TONIGHT IS CONVECTION AND THREAT FOR SEVERE STORMS AS WELL AS HEAVY RAIN. AS OF 19Z...UPPER WAVE STILL LIFTING SLOWLY NORTHEAST THROUGH NORTHEAST WYOMING...ON TRACK TO PUSH INTO WESTERN AND CENTRAL SD BY EARLY-MID EVENING...THEN CONTINUE EAST-NORTHEAST THROUGH EASTERN SD INTO MINNESOTA OVERNIGHT. WEAK SURFACE LOW SEEN IN OBSERVATIONS NEAR KPHP IN WESTERN SD...WITH WARM FRONT ARCHING AROUND KPIR INTO EAST CENTRAL SD AND SOUTHWEST MN...GENERALLY NORTH OF KFSD/KLYV BUT SOUTH OF KOTG/KEST. NORTH-SOUTH BOUNDARY EXTENDING SOUTHWARD FROM THE LOW NOW SEEN ON KUNR 88D IMAGERY JUST EAST OF KPHP...MOVING SLOWLY EAST AND CURRENT TIMING WOULD BRING BOUNDARY INTO OUR FAR WESTERN CWA AROUND 06Z. UPPER WAVE AND ANY CONVECTIVE DEVELOPMENT ALONG THE BOUNDARY LIKELY TO PUSH IT EAST A LITTLE FASTER...SO WILL STICK WITH POPS RAMPING UP INTO LIKELY CATEGORY ACROSS THE NORTHWEST PARTS OF THE CWA AFTER 03Z. STORMS EXPECTED TO DEVELOP NEAR THESE BOUNDARIES...ESPECIALLY WEST OF THE JAMES RIVER THIS EVENING AS THE UPPER WAVE MOVES INTO THE AREA. ANY DISCRETE CELLS ARE EXPECTED TO TRANSITION TO MORE LINEAR SEGMENTS WITH TIME AS THEY MOVE EAST OVERNIGHT. LOCALLY HEAVY RAIN ALSO A CONCERN AS MODELS SHOW PRECIPITABLE WATER VALUES INCREASING TO AROUND 2 INCHES OR HIGHER AS DEEPER MOISTURE WORKS INTO THE AREA. MAIN THREAT OF HEAVY RAIN SHOULD BE AFTER 06Z AS LOW LEVEL FLOW BECOMES MORE SOUTHWESTERLY WHICH COULD RESULT IN SOME TRAINING ECHOES...AND HAVE ADDED MENTION OF THIS TO THE FORECAST AS WELL. FLASH FLOOD GUIDANCE IN PRETTY GOOD SHAPE WITH 2-3 INCH GUIDANCE IN MOST AREAS SO FLASH FLOOD WATCH NOT NEEDED...BUT RATES COULD BE HIGH ENOUGH TO CAUSE SOME LOCALIZED PROBLEMS IN URBAN AREAS. COLD FRONT MOVES THROUGH THE FORECAST AREA TOMORROW. SUSPECT THERE WILL BE ONGOING SHOWERS AND THUNDERSTORMS ACCOMPANYING THE FRONT AS IT MOVES THROUGH THE FORECAST AREA. AS MENTIONED IN THE PREVIOUS DISCUSSION...SOME STORMS COULD BE CAPABLE OF PRODUCING HEAVY RAINFALL. IF STORMS CAN HOLD OFF ACROSS THE EASTERN CWA TILL THE AFTERNOON HOURS...COULD SEE A LOW END SEVERE STORM OR TWO. REALLY NOT ALL THAT MUCH DIFFERENCE BETWEEN AIRMASS AHEAD AND BEHIND THE FRONT...THOUGH AIR BEHIND THE FRONT MAY BE JUST A SMIDGE COOLER AND DRIER. MAY SEE SOME LINGERING STORMS ACROSS NORTHWEST IOWA WEDNESDAY EVENING. LEFT POPS IN THE SOUTH WEDNESDAY NIGHT AFTER MIDNIGHT AS SURFACE BOUNDARY APPEARS TO STALL NEAR I-80. COULD SEE AN ELEVATED STORM OR TWO AS WEAK SHORTWAVES MOVE ACROSS THE AREA IN ZONAL FLOW. MODELS VARYING ON WINDS ON THURSDAY WHICH WILL HAVE A SIGNIFICANT IMPACT ON THE FORECAST. THE ECMWF IS STRONGER WITH THE SURFACE RIDGE BUILDING INTO THE REGION KEEPING WINDS IN A MORE NORTHEASTERLY FASHION...WHILE THE AMERICAN SOLUTIONS ARE MORE EASTERLY ON THE WINDS. THIS RESULTS IN A 2-3 DEGREE C DIFFERENCE AT 925 MB. FOR NOW...HAVE WARMED THINGS SOME BUT NOT AS MUCH AS THE AMERICAN MODELS WOULD SUGGEST. APPEARS AS THOUGH THERE WILL BE A WARMING TREND FRIDAY THROUGH MONDAY WITH THE POTENTIAL FOR LOW END HEAT ADVISORY CRITERIA. MODELS SUGGEST A RIDGE RIDER MAY MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY....THOUGH THERE ARE SOME QUESTIONS AS TO WHETHER THE WAVE WILL BE ABLE TO OVERCOME THE CAP. COLD FRONT APPEARS TO MOVE THROUGH THE AREA MONDAY NIGHT INTO TUESDAY...WITH POTENTIALLY COOLER DRIER WEATHER MID WEEK NEXT WEEK. && .AVIATION... THE PRIMARY AVIATION CONCERN WILL WILL BE PERIODIC CONVECTIVE THREAT THROUGH THE PERIOD. CONVECTION EXPECTED TO DEVELOP TOWARD EVENING NORTH AND WEST OF THE AREA ALONG A COUPLE OF LARGER SCALE BOUNDARIES IN CENTRAL/EAST CENTRAL SOUTH DAKOTA. AT THIS TIME...LOOKING FOR AN ENHANCED CONVECTIVE THREAT TO SPREAD INTO KHON AREA AFTER 04Z...THEN CONTINUE TOWARD KFSD AFTER MIDNIGHT...AND KSUX MAINLY AFTER ABOUT 07Z. WITH ANY OF THE CONVECTION...THERE WILL BE A HIGHER PROBABILITY FOR IFR VISIBILITIES AND CEILINGS. SEVERE WIND GUSTS/LARGE HAIL WILL BE A THREAT WITH STORMS AROUND KHON AND EASTWARD THROUGH SOUTHWEST MN...INCLUDING THE KFSD AREA. LOCALLY HEAVY RAIN COULD ALSO PRODUCE BRIEF LIFR VISIBILITIES AT TIMES. CONVECTION WILL LINGER ACROSS PARTS OF SOUTHWEST MN/NORTHWEST IOWA INTO WEDNESDAY MORNING...WITH THREAT OF REDEVELOPMENT ACROSS THE SOUTHEAST PARTS OF THE FORECAST AREA BY LATE WEDNESDAY AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 26, 12:06 PM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1206 PM CDT TUE JUL 26 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1206 PM CDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED SHOWERS AND THUNDERSTORMS WEST OF THE MIDDLE JAMES RIVER VALLEY WILL LINGER INTO THE EARLY AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON AND ARE EXPECTED TO EVOLVE INTO A SQUALL LINE. THIS LINE OF STORMS IS EXPECTED TO REACH HURON AND CHAMBERLAIN THIS EVENING...THEN MOVE EAST INTO THE INTERSTATE 29 CORRIDOR TOWARD MIDNIGHT. THE STORMS WILL THEN CONTINUE EAST INTO SOUTHWEST MINNESOTA AND FAR NORTHWEST IOWA AFTER MIDNIGHT. WEST OF INTERSTATE 29...THESE STORMS COULD PRODUCE HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS IN EXCESS OF 65 MPH. AS THE STORMS MOVE TOWARD INTERSTATE 29...AND INTO SOUTHWEST MINNESOTA AND FAR NORTHWEST IOWA...DAMAGING WINDS IN EXCESS OF 65 MPH WILL BE THE PRIMARY THREAT. WHILE THUNDERSTORMS ARE POSSIBLE EAST OF THE HIGHWAY 60 CORRIDOR IN NORTHWEST IOWA LATE TONIGHT...SEVERE STORMS ARE NOT EXPECTED. FLOODING... MINOR FLOODING WILL CONTINUE ALONG LITTLE SIOUX RIVER THROUGH THE END OF THE WEEK. MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE JAMES RIVER UNTIL FURTHER NOTICE. HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. THE HIGH FLOWS ON THE MISSOURI RIVER WILL ALSO CAUSE FLOODING ON THE BIG SIOUX RIVER NEAR SIOUX CITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING EAST OF THE JAMES RIVER. THESE STORMS ARE NOT EXPECTED TO BE SEVERE ALTHOUGH ISOLATED WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A COLD FRONT IN NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA BY WEDNESDAY EVENING. AN ISOLATED SEVERE STORM CAPABLE OF PRODUCING QUARTER SIZE HAIL IS POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY OVER THE AREA BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. TEMPERATURES IN THE 90S COMBINED WITH DEW POINTS OVER 70 DEGREES ARE POSSIBLE SUNDAY AND MONDAY. THIS COULD RESULT IN HEAT INDICES OVER 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 8 PM WEST OF INTERSTATE 29. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 11 PM ALONG THE INTERSTATE 29 CORRIDOR...AND INTO SOUTHWEST MINNESOTA AND FAR NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 26, 9:04 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
904 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST HURON 44.36N 98.22W
07/26/2011 M70 MPH BEADLE SD ASOS
&&
CJANSENLocal storm report, Jul 26, 9:19 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST YALE 44.43N 97.99W
07/26/2011 E70 MPH BEADLE SD TRAINED SPOTTER
&&
TRMLocal storm report, Jul 26, 10:11 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1011 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 11 SW WESSINGTON SPRING 43.98N 98.74W
07/26/2011 E60 MPH JERAULD SD TRAINED SPOTTER
&&
CJANSENLocal storm report, Jul 26, 10:26 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1026 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 3 ESE LANE 44.06N 98.37W
07/26/2011 E70 MPH JERAULD SD TRAINED SPOTTER
&&
CJANSENLocal storm report, Jul 26, 11:21 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1121 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST 3 ENE CARTHAGE 44.19N 97.65W
07/26/2011 E60 MPH MINER SD TRAINED SPOTTER
THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH WITH HEAVY
RAIN, LOTS OF LIGHTNING, AND THUNDER LOUD ENOUGH TO WAKE
SPOTTER UP FROM A DEEP SLEEP.
&&
TRMLocal storm report, Jul 27, 12:14 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1214 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST 2 W SALEM 43.73N 97.43W
07/27/2011 E60 MPH MCCOOK SD TRAINED SPOTTER
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:07 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 38 min |
| Jul 26, 8:41 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 49 min |
| Jul 26, 9:02 PM CDT | Tornado Warning | FSD | Beadle | 14 min |
| Jul 26, 9:23 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld, Kingsbury, Miner, Sanborn | 36 min |
| Jul 26, 10:03 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 42 min |
| Jul 26, 10:18 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld, Miner, Sanborn | 42 min |
| Jul 26, 10:54 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Brookings, Kingsbury, Lake, Miner, Sanborn | 40 min |
| Jul 26, 11:42 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Minnehaha | 33 min |
| Jul 27, 3:56 AM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 3 hr |
| Jul 27, 4:17 AM CDT | Flash Flood Warning | FSD | Minnehaha | 2 hr |
| Jul 27, 7:02 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 3 hr |
| Jul 27, 9:39 AM CDT | River Flood Warning | FSD | Lincoln, Union | 3 days |
| Jul 27, 9:39 AM CDT | River Flood Warning | FSD | Union | 4 days |
| Jul 27, 2:49 PM CDT | River Flood Warning | FSD | Minnehaha | 19 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.